Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 131, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 7, 2008, 10:28 AM CDT for Craighead County, Greene County, Mississippi County, Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2008, 10:28 AM CDT (15:28 UTC)
- Expired
- Aug 7, 2008, 12:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 86 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 11:05 AM CDT | FLASH FLOOD | Blytheville, AR | WATER BEGINNING TO COVER ROADWAYS IN BLYTHEVILLE. |
| Aug 7, 11:05 AM CDT | FLASH FLOOD | Blytheville, AR | WATER BEGINNING TO COVER ROADWAYS IN BLYTHEVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 071529
FFWMEG
ARC031-055-093-MOC069-155-071730-
/O.NEW.KMEG.FF.W.0131.080807T1528Z-080807T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1028 AM CDT THU AUG 7 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
EASTERN GREENE COUNTY IN EASTERN ARKANSAS...
NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 1230 PM CDT
* AT 1028 AM CDT...KAIT TELEVISION WEATHER PERSONEL REPORTED STREET
FLOODING AND WATER APPROACHING HOUSES IN PARAGOULD. OVER THE PAST
HOUR DOPPLER RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS
FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SENATH...
HAYTI HEIGHTS...HAYTI...DENTON...DEERING...CARUTHERSVILLE...OAK
GROVE HEIGHTS...MARMADUKE AND LAFE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN A SHORT
AMOUNT OF TIME ACROSS THE WARNED AREA.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3622 9032 3621 9032 3620 9030 3619 9019
3620 9015 3623 9012 3625 8970 3622 8967
3625 8962 3622 8966 3619 8963 3575 8985
3575 8992 3572 8996 3571 9062 3627 9059
$$2 follow-up statements
000
WGUS74 KMEG 071639
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1137 AM CDT THU AUG 7 2008
ARC031-055-071647-
/O.CAN.KMEG.FF.W.0131.000000T0000Z-080807T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIGHEAD AR-GREENE AR-
1137 AM CDT THU AUG 7 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN GREENE AND
EASTERN CRAIGHEAD COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3619 8963 3575 8985 3575 8992 3572 8996
3572 9028 3599 9029 3600 9032 3604 9034
3623 9012 3625 8970
$$
ARC093-MOC069-155-071730-
/O.CON.KMEG.FF.W.0131.000000T0000Z-080807T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
1137 AM CDT THU AUG 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
SOUTHERN PEMISCOT...SOUTHERN DUNKLIN AND NORTHERN MISSISSIPPI
COUNTIES...
AT 1137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR 2
TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
AT 1105 AM CDT...LOCAL LAW ENFORCEMENT IN BLYTHEVILLE IN MISSISSIPPI
COUNTY REPORTED FLOODING OF ROADWAYS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SENATH...
HAYTI HEIGHTS...HAYTI...DENTON...DEERING AND CARUTHERSVILLE.
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
LAT...LON 3619 8963 3575 8985 3575 8992 3572 8996
3572 9028 3599 9029 3600 9032 3604 9034
3623 9012 3625 8970
$$000
WGUS74 KMEG 071732
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1232 PM CDT THU AUG 7 2008
ARC093-MOC069-155-071742-
/O.EXP.KMEG.FF.W.0131.000000T0000Z-080807T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
1232 PM CDT THU AUG 7 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN PEMISCOT...
SOUTHERN DUNKLIN AND NORTHERN MISSISSIPPI COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE.
LAT...LON 3619 8963 3575 8985 3575 8992 3572 8996
3572 9028 3599 9029 3600 9032 3604 9034
3623 9012 3625 8970
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 4:31 AM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Aug 7, 4:31 AM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 431 AM CDT THU AUG 7 2008 .DISCUSSION...08Z SURFACE ANALYSIS PLACES A WEAK COLD FRONT FROM KENTUCKY BACK THROUGH SOUTHERN MISSOURI AND INTO THE CENTRAL PLAINS. ACROSS THE MID SOUTH THIS MORNING CLOUD COVER HAS BEEN GRADUALLY INCREASING AS THE FRONT BEGINS TO DRIFT SOUTH WITH TEMPERATURES MOSTLY IN THE 70S. SEVERE THUNDERSTORM POTENTIAL TODAY IS THE PRIMARY FOCUS IN THIS FORECAST PACKAGE. A WEAK COLD FRONT WILL MOVE THROUGH THE MID SOUTH TODAY. REGIONAL WSR-88D RADAR TRENDS INDICATE SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS SOUTHERN MISSOURI AND NORTH CENTRAL ARKANSAS. HOWEVER...THIS ELEVATED CONVECTIVE ACTIVITY HAS BEEN WEAKENING AS IT MOVES INTO THE MID SOUTH WHERE WEAK RIDGING IS STILL IN PLACE. NONETHELESS...EXPECTING SHOWERS AND THUNDERSTORMS TO CONTINUE DEVELOPING WITH BEST CHANCES OF RAINFALL MAINLY SOUTH OF I-40 THIS AFTERNOON IN ASSOCIATION WITH DAYTIME INSTABILITY. DESPITE SUFFICIENT INSTABILITY...NOT OVERLY IMPRESSED WITH AN ORGANIZED SEVERE THUNDERSTORM THREAT TODAY AS 700-500 MB LAYER MID LEVEL LAPSE RATES WILL AVERAGE BELOW 6 C/KM. IF A COLD POOL CAN DEVELOP ACROSS NORTH MISSISSIPPI THIS AFTERNOON FROM ONGOING SHOWERS AND THUNDERSTORMS...AN ISOLATED THREAT OF DAMAGING WINDS/NICKEL SIZE HAIL MAY BE POSSIBLE...MAINLY ACROSS NORTHEAST MISSISSIPPI. THE COLD FRONT WILL CONTINUE TO MOVE SOUTH OF THE FORECAST AREA TONIGHT AND FRIDAY WITH RAIN CHANCES COMING TO AN END BY FRIDAY AFTERNOON AS HIGH PRESSURE BUILDS INTO THE MID SOUTH. LONG RANGE MODELS STILL INDICATE THE FRONT MOVING BACK NORTH AS A WARM FRONT SUNDAY THEN STALLING OUT ACROSS THE MID SOUTH FOR THE REMAINDER OF THE PERIOD. AS A RESULT...KEPT RAIN CHANCES IN THE FORECAST FOR SUNDAY AND BEYOND. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 7, 4:38 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 438 AM CDT THU AUG 7 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 438 AM CDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY BECOME SEVERE ACROSS PORTIONS OF NORTHEAST MISSISSIPPI THIS AFTERNOON AS A COLD FRONT MOVES THROUGH THE MID SOUTH. ANY THUNDERSTORMS WHICH BECOME SEVERE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL UP TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF NORTHEAST MISSISSIPPI THIS AFTERNOON.
In the hours before
Special weather statement, Aug 7, 8:33 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 833 AM CDT THU AUG 7 2008 TNZ053>055-091-092-071500- DECATUR TN-HENDERSON TN-CHESTER TN-HARDIN TN-MCNAIRY TN- 833 AM CDT THU AUG 7 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... DECATUR COUNTY IN TENNESSEE... CHESTER COUNTY IN SOUTHWEST TENNESSEE... HARDIN COUNTY IN SOUTHWEST TENNESSEE... HENDERSON COUNTY IN SOUTHWEST TENNESSEE... MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WERE LOCATED OVER THESE AFFECTED AREAS AT 833 AM CDT...MOVING SOUTHEAST AT 22 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE THUNDERSTORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CHESTER...DECATUR...HARDIN...HENDERSON AND MCNAIRY COUNTIES...INCLUDING THE CITIES OF HENDERSON...LEXINGTON...SAVANNAH AND SELMER...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 10 AM CDT.
Special weather statement, Aug 7, 9:47 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 947 AM CDT THU AUG 7 2008 ARZ026-028-071530- CRAIGHEAD AR-MISSISSIPPI AR- 947 AM CDT THU AUG 7 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... WESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF BROOKLAND AT 947 AM CDT...MOVING SOUTHEAST AT 29 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CRAIGHEAD AND MISSISSIPPI COUNTIES...INCLUDING THE CITIES OF BROOKLAND...CARAWAY...GOSNELL...KEISER...LAKE CITY...LEACHVILLE... MANILA AND MONETTE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1030 AM CDT.
Special weather statement, Aug 7, 10:02 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1002 AM CDT THU AUG 7 2008 ARZ028-MOZ113-071530- MISSISSIPPI AR-DUNKLIN MO- 1002 AM CDT THU AUG 7 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF LEACHVILLE AT 1002 AM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DUNKLIN AND MISSISSIPPI COUNTIES...INCLUDING THE CITIES OF BLYTHEVILLE...GOSNELL...LEACHVILLE AND MANILA...SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:25 AM CDT | Areal Flood Advisory | MEG | Clay, Craighead, Greene, Lawrence, Mississippi, Randolph | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2008Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.